Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 20, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 27, 2013, 4:40 AM EDT for Highlands County, Pinellas County, Polk County, Florida. It took effect at Mar 27, 2013, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2013, 4:40 AM EDT (08:40 UTC)
- In effect from
- Mar 27, 2013, 11:00 AM EDT
- Expired
- Mar 27, 2013, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties Highlands County, FL, Pinellas County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 47 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS82 KTBW 270840 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 440 AM EDT WED MAR 27 2013 ...RED FLAG WARNING IN EFFECT TODAY FOR LONG DURATIONS OF LOW HUMIDITY WITH HIGH ERC VALUES ACROSS PINELLAS...POLK...HIGHLANDS AND LEE COUNTIES... ...FIRE WEATHER WATCH IN EFFECT THURSDAY FOR LONG DURATIONS OF LOW HUMIDITY WITH HIGH ERC VALUES ACROSS PINELLAS...POLK... HIGHLANDS AND LEE COUNTIES... .A RIDGE OF HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION THROUGH THE END OF THE WEEK. THIS WILL CONTINUE TO RESULT IN VERY LOW HUMIDITIES WITH ELEVATED FIRE WEATHER DANGERS FOR THE NEXT FEW DAYS. FLZ050-052-057-065-281100- /O.UPG.KTBW.FW.A.0012.130327T1600Z-130328T0000Z/ /O.NEW.KTBW.FW.W.0020.130327T1500Z-130328T0000Z/ /O.NEW.KTBW.FW.A.0013.130328T1500Z-130329T0000Z/ PINELLAS-POLK-HIGHLANDS-LEE- 440 AM EDT WED MAR 27 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...NORTH 12 MPH. * HUMIDITY...BELOW 35 PERCENT FOR 4 TO 9 HOURS...WITH MINIMUM VALUES AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 27, 4:00 AM EDT, 40 minutes earlier.
Area forecast discussion, Mar 27, 4:00 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EDT WED MAR 27 2013
.SHORT TERM (TODAY - FRIDAY)...ITS A VERY COLD MORNING CONSIDERING
WE ARE IN THE FINAL WEEK OF MARCH. WE ARE SEEING TEMPERATURES RIGHT
AT FREEZING IN PORTIONS OF CITRUS AND LEVY COUNTIES WITH MID 30S
QUITE WIDESPREAD NORTH OF TAMPA. WE ALSO SEE NEAR-FREEZING
TEMPERATURES IN SOUTHERN HIGHLANDS COUNTY NEAR ARCHBOLD AND VENUS...
BUT THIS IS A NORMAL COLD SPOT IN OUR REGION. THE AREAS WITH THE
COLDEST TEMPERATURES DO NOT HAVE MUCH WIND. WHERE THE WIND HAS
STAYED UP...TEMPERATURES HAVE REMAINED IN THE 40S. THIS HAS KEPT
WIND CHILL TEMPERATURES FROM BECOMING TOO MUCH OF A PROBLEM SO FAR.
THE HIGH CENTER RESPONSIBLE FOR OUR FRIGID WEATHER IS CENTERED OVER
THE LOWER MISSISSIPPI VALLEY THIS MORNING. THE HIGH WILL MOVE VERY
SLOWLY EASTWARD OVER THE NEXT FEW DAYS...FINALLY GETTING CLOSE TO
THE MID-ATLANTIC AND SOUTHEAST U.S. COASTS BY FRIDAY EVENING. THAT
MEANS WE WILL REMAIN LOCKED INTO OUR CURRENT WEATHER PATTERN...BUT
THE AIRMASS WILL CONTINUE TO MODIFY EACH DAY.
FOR TODAY...IT WILL REMAIN ON THE COOL SIDE...WITH TEMPERATURES
RUNNING ABOUT 10 DEGREES OR SO BELOW NORMAL. IT WILL STILL FEEL
QUITE NICE HOWEVER WITH BRIGHT SUNSHINE AND SOMEWHAT LESS WIND THAN
WE HAD YESTERDAY.
WE WILL ONCE AGAIN SEE FROSTY CONDITIONS TONIGHT AS WINDS BECOME
LIGHT AND SKIES REMAIN CLEAR. I WOULD NOT BE SURPRISED TO SEE SOME
OF NORMALLY COLDER LOCATIONS SEE A FEW HOURS NEAR OR JUST BELOW
FREEZING...BUT IT WILL NOT BE WIDESPREAD ENOUGH FOR A FREEZE
WARNING. WE WILL SEE PATCHY FROST WHERE TEMPERATURES DROP INTO THE
MID 30S...AND THIS COULD BE OVER A LARGE AREA AWAY FROM THE COAST
INCLUDING AREAS EAST OF I-75 IN THE BAY AREA.
YOU WILL REALLY NOTICE THE WARM-UP AS WE HEAD INTO THE LAST COUPLE
OF DAYS OF THE WORK WEEK. THURSDAY WILL REACH 70 TO 75 DEGREES FOR
MOST OF OUR AREA...PERHAPS STILL JUST UNDER 70 IN LEVY COUNTY.
FRIDAY WILL BE IN THE LOWER TO MIDDLE 70S NORTH AND CENTRAL...AND IN
THE UPPER 70S FAR SOUTH.
.LONG TERM (SATURDAY THROUGH NEXT TUESDAY)...
THE WEEKEND WILL BEGIN WITH THE FORECAST AREA UNDER A DEEP LAYER
WEST TO NORTHWEST FLOW REGIME ALOFT...AND A WEAK LOW LEVEL GRADIENT
ASSOCIATED WITH NEARBY SURFACE HIGH PRESSURE. FRIDAY NIGHT/SAT
MORNING WILL FEATURE SEASONABLE COOL TEMPERATURES THAT WILL REBOUND
NICELY BY SATURDAY AFTERNOON INTO THE MID/UPPER 70S NORTH AND LOWER
80S SOUTH. THE GRADIENT SHOULD ALLOW A WEAK ONSHORE COMPONENT TO THE
WINDS AT THE IMMEDIATE COAST DURING THE AFTERNOON AND HELP KEEP
BEACH TEMPS DOWN SEVERAL DEGREES FROM INLAND READINGS.
A WEAK SHORTWAVE DISTURBANCE AND ASSOCIATED COLD FRONT WILL APPROACH
AND PASS THROUGH THE SE CONUS SUNDAY AND SUNDAY NIGHT. A WARM
SOUTHERLY FLOW SHOULD BE EXPECTED AHEAD OF THIS FRONT DURING THE DAY
ON SUNDAY WITH MOST LOCATIONS AWAY FROM THE IMMEDIATE COAST BREAKING
INTO THE 80S. JUST A SLIGHT CHANCE OF AN AFTERNOON INSTABILITY
SHOWER ACROSS THE INTERIOR...AND THEN A CHANCE OF A FEW PASSING
SHOWERS SUNDAY NIGHT AS THE COLD FRONT MOVES INTO THE REGION AND
DISSIPATES.
THE WEATHER FOR THE EARLY PORTION OF NEXT WEEK LOOKS TO BE DOMINATED
BY AN EAST-WEST ELONGATED SURFACE RIDGE ACROSS THE PENINSULA.
TEMPERATURES WILL BE AT OR ABOVE NORMAL WITH VERY LOW RAIN CHANCES.
BY MIDDLE OF THE WORK WEEK...THE NEXT POTENTIAL FOR ORGANIZED
SHOWERS AND STORMS WILL BEGIN TO APPROACH FROM THE WEST. NOT
SURPRISING AT DAY 8 THAT THE GLOBAL GUIDANCE IS BOUNCING AROUND A
BIT IN TERMS OF THE DETAILS RELATED TO THIS SYSTEM...AND THERE IS
STILL PLENTY OF TIME TO WATCH IT EVOLVE.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. NORTHERLY FLOW
THIS MORNING WILL SHIFT MORE TO THE NORTHWEST FOR THE AFTERNOON
HOURS.
&&
.MARINE...WINDS ARE NORTHERLY THIS MORNING RUNNING RIGHT AROUND 15
KNOTS WITH SOME HIGHER GUSTS AT TIMES. SEAS ARE STILL AROUND 4 FEET
OFFSHORE. WE WILL CONTINUE TO SEE NORTHERLY WINDS...THEN EVENTUALLY
NORTHEAST WINDS AT AROUND 15 KNOTS THROUGH FRIDAY. THE GRADIENT
SHOULD RELAX ENOUGH BY FRIDAY TO SEE A LESSENING OF WINDS EXCEPT
NEAR THE COAST WHERE THERE WILL BE SOME ENHANCEMENT DUE TO A SEA
BREEZE. DO NOT SEE ANY SIGNIFICANT ISSUES THROUGH THE WEEKEND AS
HIGH PRESSURE FINALLY MOVES INTO THE ATLANTIC AND WINDS BEGIN TO
TURN MORE EASTERLY.
&&
.FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH FOR PINELLAS...
POLK...HIGHLANDS AND LEE COUNTIES TO A RED FLAG WARNING FOR TODAY.
WILL ALSO ISSUE A NEW WATCH FOR THOSE SAME AREAS ON THURSDAY.
HUMIDITIES ARE GOING TO BE EXTREMELY LOW BY FLORIDAS STANDARDS FOR
THE NEXT COUPLE OF DAYS. TODAY AND THURSDAY WILL SEE HUMIDITIES NEAR
OR EVEN SLIGHTLY BELOW 20 PERCENT AWAY FROM THE COAST...THEN SLIGHT
IMPROVEMENT BUT STILL IN THE 22 TO 28 PERCENT RANGE FOR FRIDAY AND
SATURDAY. WE WILL LIKELY SEE SEVERAL DAYS WITH RED FLAG CONDITIONS
WHERE FUELS ARE DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 63 43 70 50 / 0 0 0 0
FMY 68 44 75 50 / 0 0 0 0
GIF 65 42 72 48 / 0 0 0 0
SRQ 64 41 70 49 / 0 0 0 0
BKV 64 31 71 38 / 0 0 0 0
SPG 63 50 69 56 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR HIGHLANDS-LEE-PINELLAS-POLK.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR HIGHLANDS-LEE-PINELLAS-POLK.
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR CITRUS-
HERNANDO-LEVY-PASCO-SUMTER.
FROST ADVISORY UNTIL 10 AM EDT THIS MORNING FOR HIGHLANDS.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...JILLSON
LONG TERM/AVIATION...MROCZKAHazardous weather outlook, Mar 26, 6:08 AM EDT, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 608 AM EDT TUE MAR 26 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-262200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 608 AM EDT TUE MAR 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... NEAR RECORD LOW TEMPERATURES ARE EXPECTED OVERNIGHT. A FREEZE IS POSSIBLE NORTH OF TAMPA BAY...AND SOME FROST IS POSSIBLE ACROSS MUCH OF THE INTERIOR BY WEDNESDAY MORNING. WIND CHILLS WILL DROP TO THE UPPER 20S OVER THE NATURE COAST AND LOWER TO MIDDLE 30S ELSEWHERE. ...RIP CURRENT IMPACT... GUSTY NORTH WINDS WILL CONTINUE TO GENERATE STRONG RIP CURRENTS AT THE BEACHES TODAY. ...WIND AND SEA IMPACT... NORTH TO NORTHWEST WINDS OF 20 KNOTS WILL CONTINUE TO GENERATE HAZARDOUS CONDITIONS FOR SMALL CRAFT OPERATORS TODAY. ...FIRE WEATHER IMPACT... THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITIES WILL RESULT IN FAVORABLE CONDITIONS FOR THE SPREADING OF WILD FIRES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...EXCESSIVE COLD IMPACT... IT WILL BE COLD AGAIN WEDNESDAY NIGHT WITH FROST POSSIBLE AWAY FROM THE COAST. ...FIRE WEATHER IMPACT... DRY WEATHER WILL CONTINUE TO RESULT IN ELEVATED FIRE WEATHER RISKS FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:06 PM EDT | Fire Weather Watch | TBW | Highlands, Pinellas, Polk | 9 hr |
| Mar 27, 4:40 AM EDT | Fire Weather Watch | TBW | Highlands, Pinellas, Polk | 16 hr |
| Mar 27, 3:18 PM EDT | Frost Advisory | TBW | DeSoto, Hardee, Highlands, Sumter | 18 hr |
| Mar 27, 3:18 PM EDT | Freeze Warning | TBW | 18 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.